Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What is the treatment for hypothyroidism?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
I had been diagonised with PCOS and was on Glycomet 500 for the past 4 years. Since last 5 months, I had a feeling that I was gaining weight. So I had a TFT done in November. Result is attached. TSH was 9.68. I had a test done again today and my TSH level is 13.9. The result says that I have subclinical hypothyroidism. Pl. suggest. Last September (2013), I stopped taking Glycomet and I started taking it again after the 1st result.
Posted Sat, 28 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Mahesh Koregol 49 minutes later
Brief Answer: High TSH Detailed Answer: Hi, Thanks for your query. I have read your query & I understand your concerns. Following is my reply: 1) Your TSH levels are very high and needs to be treated. Please visit an endocrinologist for the prescription of accurate dose. 2) Glycomet can be taken for PCO. It is unrelated to TSH values. But hypothyroidism exists and has to be treated. 3) Hypothyroidism is probably causing your weight gain. I hope I answered your query. I will be available for any followup queries you have. Regards, Dr.Mahesh Koregol IVF & Infertility Specialist.
Above answer was peer-reviewed by
Follow-up: What is the treatment for hypothyroidism? 12 minutes later
Thanks Dr. XXXXXXX As advised, I shall meet an endocrinologist for hypothyroidism. Is taking glycomet for long periods harmful in any other way?? I am comfortable taking it because my periods are regular since I started taking it.
Answered by Dr. Mahesh Koregol 6 hours later
Brief Answer: safe Detailed Answer: Hi Metformin is safe drug. It eont cause any problems. Please continue. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor